Alert archive / New Mexico / High Wind Warnings in 2015
High Wind Warning 1, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Nov 15, 2015, 12:49 PM MST for Otero County, New Mexico; El Paso County, Texas. It took effect at Nov 16, 2015, 9:00 AM MST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2015, 12:49 PM MST (19:49 UTC)
- In effect from
- Nov 16, 2015, 9:00 AM MST
- Expired
- Nov 16, 2015, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
Counties Otero County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 10:15 AM MST | NON-TSTM WND GST 65 | Sunspot, NM | ELEV 9255 FT WSMR |
| Nov 16, 2:24 PM MST | NON-TSTM WND GST 66 | 1 S Sunspot, NM | ELEV 9190 FT WXUND |
| Nov 16, 5:51 PM MST | NON-TSTM WND GST 61 | Kelp, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS74 KEPZ 151949 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1249 PM MST SUN NOV 15 2015 ...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND MONDAY... .A VERY LARGE AND STRONG TROUGH ALOFT OFF THE WEST COAST WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES MONDAY. THIS SYSTEM WILL BRING SUSTAINED WINDS AT TIMES OF 40 TO 50 MPH WITH GUSTS TO 60 MPH OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN SUMMITS. NMZ413-415-416-TXZ419-160300- /O.NEW.KEPZ.HW.W.0001.151116T1600Z-151117T0300Z/ SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 1249 PM MST SUN NOV 15 2015 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. * TIMING...9 AM TO 8 PM MONDAY. * WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401>412-414-417-TXZ418-420>424-160300- /O.NEW.KEPZ.WI.Y.0018.151116T1600Z-151117T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS... SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 1249 PM MST SUN NOV 15 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY. * TIMING...9 AM TO 8 PM MONDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 20
3 follow-up statements
549 WWUS74 KEPZ 160258 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 758 PM MST SUN NOV 15 2015 ...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND MONDAY... .A VERY LARGE AND STRONG TROUGH ALOFT OFF THE WEST COAST WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES MONDAY. THIS SYSTEM WILL BRING SUSTAINED WINDS AT TIMES OF 40 TO 50 MPH WITH GUSTS TO 60 MPH OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN SUMMITS. NMZ413-415-416-TXZ419-161230- /O.CON.KEPZ.HW.W.0001.151116T1600Z-151117T0300Z/ SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 758 PM MST SUN NOV 15 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... * TIMING...9 AM TO 8 PM MONDAY. * WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401>412-414-417-TXZ418-420>424-161230- /O.CON.KEPZ.WI.Y.0018.151116T1600Z-151117T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS... SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 758 PM MST SUN NOV 15 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY... * TIMING...9 AM TO 8 PM MONDAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEFNER
099 WWUS74 KEPZ 161215 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 515 AM MST MON NOV 16 2015 ...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND TODAY... .A VERY LARGE AND STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES TODAY. THIS SYSTEM CAUSE A DEEP SURFACE TROUGH TO DEVELOP EAST OF THE AREA THAT WILL INCREASE PRESSURE GRADIENTS...RESULTING IN GREATLY INCREASED WIND SPEEDS OF 30 TO 40 MPH ACROSS THE AREA. SOUTHWEST TO WEST WINDS WILL HAVE SUSTAINED WINDS SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN SUMMITS. WINDS WILL SLOWLY DIMINISH IN THE LATE AFTERNOON AND EVENING HOURS. NMZ413-415-416-TXZ419-162200- /O.CON.KEPZ.HW.W.0001.151116T1600Z-151117T0300Z/ SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 515 AM MST MON NOV 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...9 AM TO 8 PM TODAY. * WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401>412-414-417-TXZ418-420>424-162200- /O.CON.KEPZ.WI.Y.0018.151116T1600Z-151117T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS... SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 515 AM MST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... * TIMING...9 AM TO 8 PM TODAY. * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN PATCHY BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUNDEEN
517 WWUS74 KEPZ 161856 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1156 AM MST MON NOV 16 2015 ...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND TODAY... .A VERY LARGE AND STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES TODAY. THIS SYSTEM CAUSE A DEEP SURFACE TROUGH TO DEVELOP EAST OF THE AREA THAT WILL INCREASE PRESSURE GRADIENTS...RESULTING IN GREATLY INCREASED WIND SPEEDS OF 30 TO 40 MPH ACROSS THE AREA. SOUTHWEST TO WEST WINDS WILL HAVE SUSTAINED WINDS SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN SUMMITS. WINDS WILL SLOWLY DIMINISH IN THE LATE AFTERNOON AND EVENING HOURS. NMZ413-415-416-TXZ419-170300- /O.CON.KEPZ.HW.W.0001.000000T0000Z-151117T0300Z/ SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- EASTERN/CENTRAL EL PASO COUNTY- INCLUDING THE CITIES OF...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT... SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON... FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO 1156 AM MST MON NOV 16 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401>412-414-417-TXZ418-420>424-170300- /O.CON.KEPZ.WI.Y.0018.000000T0000Z-151117T0300Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS... SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK 1156 AM MST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50 MPH OR MORE. * IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS. SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN PATCHY BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Nov 15, 4:04 AM MST, 8 hours 45 minutes earlier.
Area forecast discussion, Nov 15, 4:04 AM MST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 404 AM MST SUN NOV 15 2015 .SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL OCCUR ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. ABUNDANT MOISTURE FLOWING INTO THE REGION WILL GENERATE WIDESPREAD RAIN SHOWERS TODAY AND TONIGHT WITH A FEW BRIEF THUNDERSTORMS POSSIBLE. STRONG SOUTHWEST TO WEST WINDS WILL OCCUR MONDAY AS A LARGE WINTER STORM SYSTEM MOVES INTO THE REGION. RAIN SHOWERS WILL TURN OVER TO SNOW SHOWERS IN THE MOUNTAINS ABOVE 6000 FEET BY MONDAY AFTERNOON. TEMPERATURES WILL TURN MUCH COLDER BY MONDAY NIGHT AND TUESDAY WITH WELL BELOW NORMAL TEMPERATURES. DRIER CONDITIONS WITH GRADUALLY WARMING TEMPERATURES WILL FOLLOW FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... NATIONAL WEATHER SERVICE RADAR IS INDICATING SCATTERED LIGHT RAIN SHOWERS THIS MORNING. THE SHOWERS WILL BECOME MORE FREQUENT ACROSS THE AREA AS ADDITIONAL SUBTROPICAL MOISTURE FLOWS INTO THE LOCAL AREA. A WEAK UPPER LEVEL IMPULSE OVER SOUTHERN CALIFORNIA THAT IS MOVING EASTWARD IS HELPING TO ENHANCE THE LIFT OVER THE AREA THAT IS GENERATING THE RAIN SHOWERS. THE WARM MOST FLOW WILL KEEP SNOW LEVELS HIGH FOR NOW WITH MOUNTAIN AREAS EXPECTED TO SEE RAIN IN ALL AREAS EXCEPT FOR THE HIGHER PEAKS ABOVE 10000 FEET. SHOWERS WILL CONTINUE OFF AND ON INTO THE NIGHT TIME HOURS. OVERALL RAIN AMOUNTS WILL BE LIGHT TO MODERATE WITH MOST AREAS RECEIVING LESS THAN HALF AN INCH OF RAIN. OROGRAPHIC LIFT OVER MOUNTAIN AREAS MAY ALLOW FOR GREATER PRECIP AMOUNTS. TEMPERATURES WILL BE COOLER THAN YESTERDAY AS A RESULT OF THE CLOUDINESS AND RAIN...BUT WILL STILL BE NEAR SEASONAL NORMALS. BY MONDAY...A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE AREA AND MOVE INTO THE CENTRAL ROCKIES BY LATE AFTERNOON. THIS SYSTEM WILL INDUCE A DEEP SURFACE TROUGH EAST OF THE AREA THAT WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION...RESULTING IN STRONG WIND POTENTIAL. THE INCREASED PRESSURE GRADIENT ALONG WITH MIXING DOWN OF STRONGER WINDS ALOFT WILL GENERATE SOUTHWEST TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH BY MONDAY AFTERNOON. WINDS WILL BE STRONGEST ALONG THE BORDER AREAS AND ALONG THE EAST SLOPES OF AREA MOUNTAINS WHERE STRONGER WIND GUSTS MAY OCCUR. A WIND ADVISORY MAY BE NECESSARY FOR MONDAY AFTERNOON. ALONG WITH THE STRONG WINDS SOME SCATTERED SHOWER ACTIVITY WILL CONTINUE OVER THE MOUNTAINS AND NORTHERN PORTIONS OF THE LOWLANDS. THERE WILL NOT BE QUITE AS MUCH MOISTURE PRESENT TO GENERATE MODERATE RAIN AMOUNTS BUT SOME SHOWERS ARE EXPECTED. TEMPERATURES OVER THE MOUNTAIN REGIONS WILL BECOME COOLER AS THE DAY PROGRESSES...FIRST OVER THE MOUNTAINS OF THE GILA REGION AND THEN EVENTUALLY THE SACRAMENTO MOUNTAINS. SNOW LEVELS WILL BEGIN TO DROP OVER THE GILA REGION BY MONDAY MORNING WITH RAIN SHOWERS CHANGING OVER TO SNOW SHOWERS ABOVE 7000 FEET IN THE MORNING AND THEN DOWN TO 6000 FEET BY THE AFTERNOON. SNOW AMOUNTS IN THE GILA MAY VARY BETWEEN 1 TO 3 INCHES ABOVE 7000 FEET WITH AN INCH OR LESS EXPECTED DOWN TO 6000 FEET BY MONDAY NIGHT. THE SACRAMENTO MOUNTAINS WILL SEE SNOW AMOUNTS BETWEEN 1 AND 2 INCHES WITH ISOLATED HIGHER AMOUNTS OVER THE HIGHER MOUNTAINS RAIN AND SNOW SHOWERS WILL TAPER OFF AND END BY TUESDAY MORNING AS MOISTURE EXITS THE REGION AND DRIER AIR MOVES INTO THE AREA. THE UPPER LOW WILL CONTINUE TO TRACK EAST INTO THE PLAINS STATES. TEMPERATURES ON TUESDAY WILL BE MUCH COLDER WITH MOST LOWLAND AREAS STAYING IN THE LOWER 50S FOR AFTERNOON HIGHS. WINDS WILL CONTINUE TO BE BREEZY OUT OF THE NORTHWEST FOR MUCH OF THE DAY. THE REMAINDER OF THE WEEK WILL BE DRY WITH GRADUALLY WARMING TEMPERATURES EACH DAY THROUGH THE END OF THE WEEK. A WEST FLOW WILL BECOME ESTABLISHED OVER THE REGION BY THURSDAY THAT WILL ALLOW FOR WARMER TEMPERATURES. WEAK IMPULSES IN THE FLOW MAY ALLOW FOR BRIEF PERIODS OF HIGH CLOUDINESS BUT NO SIGNIFICANT MOISTURE IS EXPECTED THROUGH THE WEEKEND. && .AVIATION...VALID 15/12Z-16/12Z... WIDESPREAD PRECIPITATION WILL OCCUR ACROSS THE AREA THROUGH 06Z. CEILINGS WILL GENERALLY STAY ABOVE MVFR LEVELS...WITH BRIEF PERIODS OF IFR/MVFR POSSIBLE IN AFTERNOON IN ANY CONVECTION AND HEADING INTO THE EVENING AS COOLER AIR MOVES IN AND CEILINGS LOWER. RAIN INTENSITY WILL BE GENERALLY LIGHT WITH MINOR REDUCTIONS TO VSBY. HIGHER MOUNTAIN TOPS WILL BE OBSCURED. PREVAILING WINDS WILL BE FROM THE SOUTH-SOUTHWEST AT 6 TO 12 KNOTS THROUGH THE PERIOD. && .FIRE WEATHER... A STRETCH OF UNSETTLED WEATHER IS AHEAD...WITH A SERIES OF UPPER LEVEL DISTURBANCES BRINGING WIDESPREAD RAIN SHOWERS ACROSS THE AREA TODAY THROUGH MONDAY MORNING. GOOD COVERAGE OF RAIN IS EXPECTED WITH LIGHT TO MODERATE AMOUNTS. SNOW LEVELS WILL BEGIN TO DROP BELOW 8000 FEET HEADING INTO EARLY MONDAY MORNING AS PRECIP BECOMES MORE SCATTERED...AND LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE IN THE HIGH ELEVATIONS OF THE GILA REGION AND SACRAMENTOS. ELSEWHERE ON MONDAY...PRECIP WILL DIMINISH IN THE LOWLANDS...BUT WINDS WILL INCREASE OUT OF THE WEST AS COOLER TEMPERATURES MOVE INTO THE AREA...WITH STRONG DOWNSLOPE GUSTS OVER 50 MPH POSSIBLE EAST OF AREA MOUNTAIN RANGES. LIGHTER WINDS AND COOLER TEMPERATURES WILL PREVAIL FOR THE MIDDLE OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 67 55 64 41 / 80 40 20 0 SIERRA BLANCA 65 51 68 31 / 70 40 10 0 LAS CRUCES 64 49 59 31 / 70 40 30 0 ALAMOGORDO 64 51 61 30 / 70 40 40 20 CLOUDCROFT 48 35 42 15 / 90 60 70 40 TRUTH OR CONSEQUENCES 62 46 55 30 / 60 40 30 10 SILVER CITY 56 40 45 24 / 70 40 60 30 DEMING 64 48 56 30 / 70 30 30 0 LORDSBURG 63 46 52 26 / 70 40 40 10 WEST EL PASO METRO 67 55 64 39 / 80 40 20 0 DELL CITY 67 50 68 30 / 70 30 20 0 FORT HANCOCK 68 53 71 36 / 80 40 10 0 LOMA LINDA 62 52 61 32 / 80 40 20 0 FABENS 67 52 67 35 / 80 40 10 0 SANTA TERESA 66 53 63 36 / 70 30 20 0 WHITE SANDS HQ 65 53 61 36 / 80 40 30 0 JORNADA RANGE 63 48 59 26 / 70 40 30 0 HATCH 64 48 58 28 / 60 40 30 0 COLUMBUS 65 51 59 33 / 80 30 20 0 OROGRANDE 65 54 62 34 / 70 40 30 0 MAYHILL 56 43 50 24 / 70 40 50 20 MESCALERO 55 40 48 22 / 80 50 70 40 TIMBERON 54 43 49 23 / 90 60 60 30 WINSTON 56 39 44 25 / 60 40 40 20 HILLSBORO 61 44 52 26 / 60 40 40 20 SPACEPORT 63 46 57 28 / 60 40 30 0 LAKE ROBERTS 56 32 42 17 / 60 50 60 40 HURLEY 58 42 48 24 / 60 40 50 20 CLIFF 61 40 49 20 / 60 50 50 30 MULE CREEK 59 34 46 17 / 70 50 60 30 FAYWOOD 59 43 49 26 / 60 40 50 20 ANIMAS 66 48 54 28 / 60 40 40 0 HACHITA 65 46 56 27 / 70 30 30 0 ANTELOPE WELLS 64 47 56 28 / 80 30 50 0 CLOVERDALE 61 48 50 28 / 80 40 50 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04 LUNDEEN
Hazardous weather outlook, Nov 15, 5:47 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 547 AM MST SUN NOV 15 2015 NMZ401>417-TXZ418>424-161300- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 547 AM MST SUN NOV 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT WIDESPREAD LIGHT RAIN SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT. THERE WILL BE OCCASIONAL BRIEF EMBEDDED THUNDERSTORMS THAT MAY PRODUCE PERIODS OF MODERATE RAINFALL. THE WARM MOIST AIR MASS WILL KEEP SNOW LEVELS UP AROUND 10000 FEET FOR MOST OF THE BEFORE LOWERING EARLY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN APPROACHING LOW PRESSURE SYSTEM WILL GENERATE STRONG SOUTHWEST WINDS OVER THE AREA MONDAY AFTERNOON. SUSTAINED WIND SPEEDS BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED MONDAY AFTERNOON. WIND GUSTS WILL BE STRONGER ALONG THE EASTERN SLOPES OF AREA MOUNTAINS. WINDS WILL DIMINISH BACK TO BREEZY LEVELS MONDAY NIGHT. MONDAY WILL ALSO SEE RAIN SHOWERS TURN OVER TO SNOW SHOWERS FOR THE GILA AND SACRAMENTO MOUNTAIN REGIONS. SNOW LEVELS WILL DROP TO AROUND 6000 FEET BY MONDAY MID DAY IN THE GILA WITH SNOW LEVELS DROPPING IN THE SACRAMENTO MOUNTAINS LATER IN THE AFTERNOON AND EARLY EVENING. LIMITED MOISTURE AVAILABILITY WILL KEEP SNOW AMOUNTS THROUGH MONDAY NIGHT GENERALLY BETWEEN 1 AND 3 INCHES FOR ELEVATIONS ABOVE 7000 FEET WITH AN INCH OR LESS FOR ELEVATIONS DOWN TO 6000 FEET. SNOW SHOWERS WILL END BY EARLY TUESDAY MORNING WITH DRY AND COLD CONDITIONS EXPECTED FOR TUESDAY. DRY CONDITIONS WITH GRADUALLY WARMING TEMPERATURES WILL OCCUR FOR WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:49 PM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 31 hr |
| Nov 15, 1:32 PM MST | Winter Weather Advisory | EPZ | Grant, Hidalgo, Otero | 39 hr |
Nearby
High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.